Doctors Lounge - Pediatrics AnswersBack to Pediatrics Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 9/9/2017.
Forum Name: Pediatric Topics
|Italian_gurl_LaVeta - Fri Oct 30, 2009 6:42 pm||
My daughter is in the NICU and we are trying to figure out if she has Biliary Atresia. I am concerned because her direct bili and biliruben jump up and down all the time and shes has slow growth has developed jaundice, used to have clay colored stools but they got better and her hyda scan came up abnormal and she has sludge in her liver, and she has the cmv virus, and im not sure but i think her skin might be turning a little bronze colored but what confuses me is her bili doesnt seem high enough to where it would be bili atresia but she has all the symptoms. I would like to know if a liver biopsy is neccisary. She was born really pre-mature.
|Dr. Chan Lowe - Mon Jan 04, 2010 11:41 pm||
This is a complicated question to answer. When a three month old has an elevated total and direct bilirubin level, biliary atresia must be in the possible list of causes. CMV infection can also cause a hepatitis that can mimic a biliary atresia presentation. It is important to have a pediatric gastroenterologist (GI specialist) involved in figuring this out if at all possible. It sounds as if the proper tests are being done but even the interpretation of these tests can sometimes be confusing. It is definitely possible that a liver biopsy may be necessary to help sort things out. I hope you are able to find a definite answer soon.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.